Took two of the same meds at same time!!!!!

By dagger1234 Latest Reply 2013-12-31 10:42:35 -0600
Started 2013-12-28 18:30:13 -0600

SO i take metformin and glipizide. I did not pay attention apparently this morning and probably took two metformins this morning and now that i ate supper, i was going to take the rest and realized i had two glipizides and no metformin + my chantix. I thought maybe i just took two metformins this morning and should take the rest of my glipizide so i did. i hope there isnt anything wrong it since my body should be used to it now since ive been taking them for a month already.

7 replies

GabbyPA 2013-12-29 11:34:14 -0600 Report

Ooops, yeah, you don't want to double up on your meds like that. I see from your response below that you suffered a low. Metformin works differently from your glipizide, so if you notice a mistake in the future, don't double up. The point of spreading it out is to give you a steady amount to deal with. Doubling, as you found out, works pretty hard on you. I hope you are feeling better.

theladyiscrazy 2013-12-28 20:58:16 -0600 Report

So, did you take both glipizides tonight? What mg are they?

dagger1234 2013-12-28 21:04:01 -0600 Report

yup i did. my glipizide is 10mg both. so 20 total…left my diabetic counselor a voicemsg, will see what she says bout it whenever she gets back to me. just tested my BS and its a 68 and im shakier than a mudda. :/

Jan8 2013-12-31 10:42:35 -0600 Report

It's what happens when you double the medication. Feels awful. Have to eat some carbs

theladyiscrazy 2013-12-28 21:22:06 -0600 Report

That was too much glipizide at one time. You went above the max dosage amount. NEVER double your meds, even if you miss them, without doctors permission. Low blood sugar can be just as harmful. I honestly am not trying to sound mean; I am just concern. How long ago did you eat? Did the doctor give you a level that you shouldn't go below? If you go below 60, you need to go to the hospital. For me, my doc doesn't want me below 70.

dagger1234 2013-12-28 22:47:39 -0600 Report

I was a 68 after i took both of the glipizide, i just ate too so maybe i should test again to see if my BS are normal/low. :/ I feel fine though, just tired but im normally tired now after taking all these meds.

denipink57 2013-12-30 04:58:59 -0600 Report

my dear i have done the same thing — taken my meds twice. it scared me but i just drank a gazillion bottles of water to get it pushed thru my system. if you need to go to a hospital otherwise ride it out and just rest. i am sure that is not such a high amount but like the other lady said if it is below 70 you might want to go to the hospital. whatever you do — you prob did it by now — take care. you learned an important lesson. what about putting your daily allotment of meds into those little plastic cases? not sure if you know what i mean. ask you Pharmacist how to better manage your meds. they can give you what are called blister packs. that is what i am going to do. good luck hon and hope you are well!

Next Discussion: Wishful thinking? »